Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 1, 2010, 5:08 PM EDT for Capitol Planning Region, Connecticut. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2010, 5:08 PM EDT (21:08 UTC)
- Expired
- Jun 1, 2010, 6:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:11 PM EDT | TSTM WND DMG | West Hartford, CT | LARGE LIMB DOWN ON FARMINGTON AVE. |
| Jun 1, 5:25 PM EDT | TSTM WND DMG | East Hartford, CT | TREE DOWN ON WIRES |
| Jun 1, 5:25 PM EDT | TSTM WND DMG | Glastonbury, CT | LARGE BRANCH DOWN ON WIRES ON CHESTNUT HILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS51 KBOX 012108
SVRBOX
CTC003-012200-
/O.NEW.KBOX.SV.W.0032.100601T2108Z-100601T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT TUE JUN 1 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...
* UNTIL 600 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HARTFORD...AND
WAS MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...SOUTH WINDSOR...
WETHERSFIELD...ROCKY HILL AND GLASTONBURY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4191 7275 4180 7248 4165 7248 4162 7273
4170 7292
TIME...MOT...LOC 2109Z 290DEG 27KT 4177 7270
$$
ME/JFP2 follow-up statements
883
WWUS51 KBOX 012136
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT TUE JUN 1 2010
CTC003-012200-
/O.CON.KBOX.SV.W.0032.000000T0000Z-100601T2200Z/
HARTFORD CT-
536 PM EDT TUE JUN 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL HARTFORD COUNTY...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLASTONBURY...OR NEAR
EAST HARTFORD...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT GLASTONBURY...ROCKY HILL...AND
MANCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4166 7282 4187 7267 4180 7248 4165 7248
4162 7273
TIME...MOT...LOC 2135Z 292DEG 24KT 4170 7255
$$
ME/JFP721
WWUS51 KBOX 012152
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT TUE JUN 1 2010
CTC003-012203-
/O.EXP.KBOX.SV.W.0032.000000T0000Z-100601T2200Z/
HARTFORD CT-
552 PM EDT TUE JUN 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTFORD COUNTY WILL
EXPIRE AT 600 PM EDT...
LAT...LON 4166 7282 4187 7267 4180 7248 4165 7248
4162 7273
TIME...MOT...LOC 2153Z 292DEG 24KT 4165 7240
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:39 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 1, 4:39 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT TUE JUN 1 2010
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING...
BRINGING ANOTHER ROUND OF SHOWERS AND STRONG THUNDERSTORMS. A WARM
AND DRY DAY IS ON TAP FOR WEDNESDAY AS WEAK HIGH PRESSURE BUILDS
ACROSS THE AREA. WARM AND HUMID WEATHER WILL FOLLOW INTO THE WEEKEND...
BUT A SERIES OF FRONTS SHOULD BRING SCATTERED SHOWERS OR THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LEFTOVER SHOWERS AND TSTMS END FM NW TO SE THIS EVENING WITH FURTHER
GUSTS 30-38 KTS MAINLY ALONG AND S OF THE MASS PIKE AS WE SEE RADAR
AT 415 PM.
WIDESPREAD 1-3 MI FOG DEVELOPING S COAST NOW.
PATCHY DENSE FOG SHOULD DEVELOP INTERIOR COUNTRYSIDE LATER ON.
OTRW BLENDED NCEP TEMPS FOR THE LOWS OVERNIGHT.
SVR VERF WAS LESS EXTENSIVE THAN ANTICIPATED LATE THIS MORNING BUT
WE'RE CERTAIN OF 45 KNOT GUSTS AND OUR VEL DATA HAD HIGHER IN ORH COUNTY.
WONT BE SURPRISED AT POCKETS OF MACROBURST 50 KTS S OF ORH.
TBOS COMMS CONTS OTS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY... A FINE EARLY SUMMER DAY WITH COOLING COASTAL SEABREEZES.
NOT MUCH TO TALK ABOUT AS COOL FRONT SAGGING SE TONIGHT INTO THE
WATERS WASHES OUT AND THE BERMUDA HIGH REASSERTS CONTROL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEAK HIGH PRESSURE WILL SHIFT OFFSHORE WED NIGHT. NEXT COLD FRONT IS
EXPECTED TO APPROACH THU AS LOW PRESSURE HEADS UP ST LAWRENCE VALLEY.
GFS REMAINS SLOWER THAN MODEL CONSENSUS...BRINGING FRONT THROUGH THU
NIGHT AS OPPOSED TO THU AFTERNOON/EVENING. ALTHOUGH WE THINK GFS IS
PROBABLY TOO SLOW...FACT THAT FRONT BECOMES PARALLEL TO UPPER FLOW
SHOULD PREVENT IT FROM MOVING THROUGH TOO QUICKLY /AS WOULD SURFACE
LOW FORMATION ALONG FRONT/.
WE WILL MAINTAIN CHANCE POPS THU AFTERNOON/EVENING AHEAD OF FRONT...
BUT THIS MAY BE MORE OF A LATER EVENT /THU NIGHT/ WHEN STRONGER LIFT
ASSOCIATED WITH MID LEVEL SHORT WAVE MOVES THROUGH SOUTHERN NEW
ENGLAND. THIS SCENARIO IS DEPICTED BEST BY 09Z SREF/06Z GEFS. AS A
RESULT INCREASED POPS TO LIKELY THU NIGHT.
SEVERE POTENTIAL IS THERE BUT IS UNCERTAIN DUE TO EXTENT OF CLOUD
COVER AND RESULTANT HEATING. MODELS SHOW DECENT MID LEVEL WIND FIELD
40-50KT MOVING THROUGH REGION DURING AFTERNOON AND EVENING. ECWMF IS
MOST PRONOUNCED WITH THIS THREAT SHOWING POTENTIAL FOR 90 DEGREE
HEAT. LATER FORECASTS MAY NEED TO ADJUST FURTHER FOR A GREATER
CONVECTIVE THREAT.
FORECAST BECOMES MORE UNCERTAIN INTO WEEKEND AND EARLY NEXT WEEK.
COLD FRONT IS EXPECTED TO HANG UP NEAR OR JUST S OF NEW ENGLAND FRI
AND SAT...BEFORE ANOTHER LOW TRACKS FROM UPPER GREAT LAKES INTO
SOUTHERN CANADA. THIS SHOULD BRING ANOTHER ROUND OF WET WEATHER LATE
SAT INTO SUN...ALTHOUGH PATTERN DOES NOT APPEAR TO FAVOR A WASHOUT.
SHOULD SEE SCATTERED SHOWERS/POSSIBLE THUNDERSTORMS FROM TIME TO
TIME. DRIER WEATHER SHOULD RETURN LATER MON INTO TUE AS HIGH PRESSURE
BUILDS E INTO MID ATLANTIC STATES.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
TONIGHT...MODERATE CONFIDENCE OF MVFR CIGS/VSBYS MAINLY CENTRAL AND
EASTERN AREAS THROUGH 01Z IN REMAINING SHOWERS/ISO TSTMS...THEN
IMPROVING TO VFR. IFR CIGS/CONDS IN ST DEVELOPING FOG MAY LINGER
ACROSS CAPE COD AND THE ISLANDS THROUGH 11Z OR SO.
KBOS...VFR WITH A SMALL CHC BRIEF MVFR CIGS/VSBYS THROUGH 01Z IN ANY
REMAINING SHOWER OR TSTM.
WEDNESDAY...VFR WITH LOW PROB LINGERING IFR CONDS IN ST/FOG S COAST.
KBOS...VFR WITH AFTN SEA BREEZE. PLS SEE TAF FOR DETAILS.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WED NIGHT...MEDIUM CONFIDENCE. VFR.
THU INTO FRI...MEDIUM CONFIDENCE. MVFR IN SCTD SHRA/TS...ESPECIALLY
LATE THU INTO EARLY FRI.
SAT...LOW CONFIDENCE. MVFR CIGS POSSIBLE...ESPECIALLY S COAST.
SUN...LOW CONFIDENCE. MVFR IN SCTD SHRA.
&&
.MARINE...
TONIGHT AND WED...LEFTOVER SCA WILL BE TRIMMED DURING THE EVENING
ALONG E COASTAL MASS AND NARR BAY AS TSTMS DEPART AND WINDS SETTLE.
PRIMARY SCA ALONG THE S COAST LINGERING INTO WED. JUST EXTENDED SOME
OF THOSE OUTER WATERS AT 435 PM AND CWF/MWW POSTS IN A FEW MINUTES.
HAZARDS WILL BE REASSESSED LATER THIS EVENING. WW GUIDANCE WAS TOO
HIGH AT 18Z AND OPTED FOR THE SWANNAM.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
PERSISTENT SW WINDS ARE EXPECTED TO BRING SLOWLY BUILDING SEAS ALONG
S COASTAL WATERS THU INTO FRI...WHICH MAY REQUIRE SCA /4 TO 7 FT/.
SEAS SHOULD SUBSIDE OVER WEEKEND AS FLOW BECOMES OFFSHORE. SERIES OF
COLD FRONTS WILL BRING SCATTERED SHOWERS/TSTMS TO WATERS...
ESPECIALLY THU NIGHT INTO FRI AND SAT NIGHT INTO SUN.
&&
.CLIMATE...
MAY CLM'S ARE POSTED. MONTH OF MAY MEAN TEMPS BELOW AND THEIR PLACE
IN THE 100 PLUS YEARS OF HISTORY.
BOS 62.8 TIED 4TH WARMEST SET IN 1955. WARMEST MEAN 63.7 1880
PVD 62.7 3RD WARMEST. WARMEST 64.2 1944 2ND WARMEST 63.9 1991
BDL 63.3 8TH WARMEST. WARMEST 65.8 IN 1991
ORH 60.6 TIES 9TH WARMEST 1942. WARMEST 64.8 IN 1918.
ALSO RECORD LOW AND RECORD HIGH THIS MONTH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ232-
235-237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
231-233-234-236-251.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT WEDNESDAY FOR ANZ254>256.
&&
SYNOPSIS...DRAG/JWD
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...JWD
AVIATION...DRAG/JWD
MARINE...DRAG/JWD 438P
CLIMATE...Hazardous weather outlook, Jun 1, 4:10 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT TUE JUN 1 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-022015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 410 PM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... MAINLY IN SOUTHEAST MASSACHUSETTS. DAMAGING WINDS ARE THE MAIN THREAT...ALONG WITH LOCALIZED URBAN FLOODING AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING... AHEAD OF A COLD FRONT APPROACHING FROM THE GREAT LAKES. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-022015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 PM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... ESPECIALLY FROM MARSHFIELD TO CAPE COD. WIND GUSTS OF 45 KNOTS ARE THE MAIN THREAT...ALONG WITH FREQUENT LIGHTNING AND POOR VISIBILITY IN HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING... AHEAD OF A COLD FRONT APPROACHING FROM THE GREAT LAKES. DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 1, 4:12 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/01/2010 WORCESTER MA AMATEUR RADIO
LARGE LIMBS ON WIRES ON RTE 20
0300 PM TSTM WND DMG WORCESTER 42.27N 71.81W
06/01/2010 WORCESTER MA AMATEUR RADIO
8 INCH TREE LIMB DOWN
0301 PM TSTM WND GST GLOUCESTER 42.62N 70.65W
06/01/2010 M52.00 MPH ESSEX MA MESONET
0304 PM TSTM WND DMG WOODSTOCK 41.95N 71.98W
06/01/2010 WINDHAM CT AMATEUR RADIO
WIRES DOWN
0311 PM TSTM WND DMG GLOUCESTER 42.62N 70.65W
06/01/2010 ESSEX MA AMATEUR RADIO
HOUSE FIRE CAUSED BY LIGHTING ON RIDGE ROAD
0324 PM TSTM WND DMG MALDEN 42.43N 71.06W
06/01/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON FRANKLIN STREET
0345 PM LIGHTNING CUMBERLAND 43.80N 70.26W
06/01/2010 CUMBERLAND ME AMATEUR RADIO
HOUSE HIT BY LIGHTING ON WINDSONG ROAD
&&
WSIMPSONSpecial weather statement, Jun 1, 4:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT TUE JUN 1 2010
MAZ020-023-RIZ006-007-012115-
DUKES MA-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON RI-
414 PM EDT TUE JUN 1 2010
AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 5 MILES
WEST OF WESTERLY...OR ABOUT 3 MILES EAST OF MYSTIC...MOVING EAST AT
35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WESTERLY...HOPKINTON...
CHARLESTOWN...SOUTH KINGSTOWN AND NARRAGANSETT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4131 7190 4134 7184 4140 7185 4142 7181
4145 7180 4148 7104 4148 7115 4145 7118
4146 7129 4145 7130 4142 7094 4141 7094
4146 7137 4144 7140 4146 7142 4135 7149
4137 7152 4137 7159 4132 7173
ME/JFPLocal storm report, Jun 1, 4:22 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/01/2010 WORCESTER MA AMATEUR RADIO
LARGE LIMBS ON WIRES ON RTE 20
0300 PM TSTM WND DMG WORCESTER 42.27N 71.81W
06/01/2010 WORCESTER MA AMATEUR RADIO
8 INCH TREE LIMB DOWN
0301 PM TSTM WND GST GLOUCESTER 42.62N 70.65W
06/01/2010 M52.00 MPH ESSEX MA MESONET
0304 PM TSTM WND DMG WOODSTOCK 41.95N 71.98W
06/01/2010 WINDHAM CT AMATEUR RADIO
WIRES DOWN
0311 PM LIGHTNING GLOUCESTER 42.62N 70.65W
06/01/2010 ESSEX MA AMATEUR RADIO
HOUSE FIRE CAUSED BY LIGHTNING ON RIDGE ROAD
0324 PM TSTM WND DMG MALDEN 42.43N 71.06W
06/01/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON FRANKLIN STREET
0345 PM LIGHTNING CUMBERLAND 43.80N 70.26W
06/01/2010 XXX XX AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON WINDSONG ROAD
&&
WSIMPSONSpecial weather statement, Jun 1, 4:23 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT TUE JUN 1 2010
CTZ002-MAZ009-011-012130-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
423 PM EDT TUE JUN 1 2010
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF RUSSELL TO 11 MILES
NORTHWEST OF BURLINGTON...OR ALONG A LINE EXTENDING FROM 16 MILES
WEST OF CHICOPEE TO TORRINGTON...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GRANVILLE...WESTFIELD...
SOUTHWICK...BURLINGTON...WEST SPRINGFIELD...GRANBY...CANTON...
SIMSBURY...AGAWAM...EAST GRANBY...AVON...SUFFIELD...SPRINGFIELD...
LONGMEADOW...WINDSOR LOCKS...FARMINGTON...EAST LONGMEADOW...
BLOOMFIELD...WEST HARTFORD...ENFIELD...WINDSOR...NEW BRITAIN...
HARTFORD...HAMPDEN...EAST WINDSOR...SOUTH WINDSOR...NEWINGTON...
WETHERSFIELD...EAST HARTFORD...ROCKY HILL AND GLASTONBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4223 7294 4208 7238 4203 7240 4203 7251
4194 7249 4186 7252 4184 7250 4163 7262
4162 7270 4160 7271 4173 7301 4180 7302
4181 7295 4189 7296 4190 7292 4197 7289
4196 7303 4203 7301 4204 7305 4207 7307
ME/JFPSpecial weather statement, Jun 1, 4:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT TUE JUN 1 2010
CTZ002>004-012200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
457 PM EDT TUE JUN 1 2010
AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 3 MILES WEST OF UNION TO WINDSOR LOCKS TO
4 MILES WEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF MANSFIELD TO WINDSOR LOCKS TO 4 MILES WEST OF BRISTOL...
MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLOOMFIELD...BRISTOL...UNION...
WINDSOR...ELLINGTON...WEST HARTFORD...FARMINGTON...PLAINVILLE...
EAST WINDSOR...SOUTH WINDSOR...HARTFORD...ROCKVILLE...
SOUTHINGTON...TOLLAND...NEW BRITAIN...EAST HARTFORD...NEWINGTON...
EASTFORD...WILLINGTON...WETHERSFIELD...VERNON...WOODSTOCK...
MANCHESTER...BERLIN...POMFRET...ASHFORD...GLASTONBURY...ROCKY
HILL...MANSFIELD...BOLTON...PUTNAM...THOMPSON...STORRS...
COVENTRY...ANDOVER...CHAPLIN...KILLINGLY...MARLBOROUGH...HAMPTON...
COLUMBIA...DANIELSON...HEBRON...BROOKLYN...WILLIMANTIC...WINDHAM...
SCOTLAND...CANTERBURY...STERLING AND PLAINFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4181 7295 4188 7296 4200 7282 4201 7182
4165 7183 4165 7215 4171 7224 4164 7233
4160 7234 4158 7246 4164 7251 4162 7270
4155 7282 4157 7284 4157 7295 4164 7294
4164 7299 4180 7302Local storm report, Jun 1, 5:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM LIGHTNING FOXBOROUGH 42.07N 71.25W
06/01/2010 NORFOLK MA AMATEUR RADIO
LIGHTNING STRIKE WITH DAMAGE TO ELECTRIC PANEL ON
SPRINGBROOK ROAD
0205 PM LIGHTNING MANSFIELD 42.02N 71.22W
06/01/2010 BRISTOL MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON MILL STREET
0300 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/01/2010 WORCESTER MA AMATEUR RADIO
LARGE LIMBS ON WIRES ON RTE 20
0300 PM TSTM WND DMG WORCESTER 42.27N 71.81W
06/01/2010 WORCESTER MA AMATEUR RADIO
8 INCH TREE LIMB DOWN
0301 PM TSTM WND GST GLOUCESTER 42.62N 70.65W
06/01/2010 M52.00 MPH ESSEX MA MESONET
0304 PM TSTM WND DMG WOODSTOCK 41.95N 71.98W
06/01/2010 WINDHAM CT AMATEUR RADIO
WIRES DOWN
0311 PM LIGHTNING GLOUCESTER 42.62N 70.65W
06/01/2010 ESSEX MA AMATEUR RADIO
HOUSE FIRE CAUSED BY LIGHTNING ON RIDGE ROAD
0315 PM TSTM WND DMG REVERE 42.42N 70.99W
06/01/2010 SUFFOLK MA BROADCAST MEDIA
TREE FELL ON HOUSE
0324 PM TSTM WND DMG MALDEN 42.43N 71.06W
06/01/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON FRANKLIN STREET
0345 PM TSTM WND DMG NORTON 41.97N 71.18W
06/01/2010 BRISTOL MA AMATEUR RADIO
TREE INTO HOUSE ON WOODFIELD ROAD
0345 PM LIGHTNING CUMBERLAND 41.97N 71.46W
06/01/2010 PROVIDENCE RI AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON WINDSONG ROAD
0400 PM LIGHTNING WRENTHAM 42.07N 71.33W
06/01/2010 NORFOLK MA AMATEUR RADIO
*** 1 INJ *** HOUSE HIT BY LIGHTNING ON SHEAR STREET.
UNKNOWN NUMBER OF INJURIES.
&&
WSIMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:44 AM EDT | Special Weather Statement | BOX | 46 min | |
| Jun 1, 2:34 AM EDT | Special Weather Statement | BOX | 41 min | |
| Jun 1, 2:37 AM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 23 min |
| Jun 1, 3:03 AM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 42 min |
| Jun 1, 1:50 PM EDT | Special Weather Statement | BOX | 55 min | |
| Jun 1, 2:58 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jun 1, 4:23 PM EDT | Special Weather Statement | BOX | 67 min | |
| Jun 1, 4:57 PM EDT | Special Weather Statement | BOX | 63 min | |
| Jun 1, 5:26 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 41 min |
| Jun 1, 5:39 PM EDT | Special Weather Statement | BOX | 66 min | |
| Jun 1, 5:42 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 108 min |
| Jun 1, 5:57 PM EDT | Special Weather Statement | BOX | 33 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.